Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV + Skin Issues
Feb 6, 2009

Hi I am an African American diagnosed HIV+ in 2005 I have been on Atripla since 2007 I have 2 skin issues the first something that appears like small Hives on stomach back and upper arms they do not itch I also have a dark mark on the head of my penis that has been slowly spreading (about a year)to the shaft the edge is slightly raised I have been to my doctor as well as a dermatologist I was told the hive like rash on stomach/back/arms is fungal and after taking a biopsy of the mark on my penis I was told it was probably due to the HIV medication I was prescribed several topical creams as well as body shampoo and over a year later it looks worse I am thinking about trying another dermatologist but would like your advise its hard enough living with HIV without having this constant reminder and embarrasement all over my body PLEASE HELP

Response from Dr. Henry

Occasionally I have seen dark spots appear on the skin (usually palms and soles of feet) in African American pxs taking Atripla (most likely due to the FTC or emtricitabine). If the drug is possibly contributing then a switch to an alternative regimen may be worth a trial for 6 months to observe what happens with your skin problem. KH



Previous
Rapid CD 4 count drop in 5 months
Next
is it ok to take atripla and hydroxycut

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement